Alert archive / Maryland / Flash Flood Warnings in 2012

Flash Flood Warning 58, NWS Baltimore/Washington

August 26, 20125 counties in Maryland

NWS Baltimore/Washington issued this flash flood warning at Aug 26, 2012, 2:03 PM EDT for 5 counties in Maryland. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2012, 2:03 PM EDT (18:03 UTC)
Expired
Aug 26, 2012, 6:00 PM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Anne Arundel County, MD, Baltimore County, MD, City of Baltimore, MD, Howard County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 74 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 2:30 PM EDTFLASH FLOODWoodlawn, MDROUTE 122 CLOSED AT I-695
Aug 26, 2:45 PM EDTFLASH FLOOD2 W Parole, MDROAD CLOSED AT INTERSECTION OF MD 450 AND CROWNSVILLE RD.
Aug 26, 2:47 PM EDTFLASH FLOODPumphrey, MDHIGH WATER BOULEVARD PLACE AND SOUTH OLD ANNAPOLIS RD.
Aug 26, 3:50 PM EDTFLASH FLOOD2 Nnw Arbutus, MDI-695 OUTER LOOP AT WILKENS AVENUE THREE OF FIVE LANES CLOSED
Aug 26, 4:30 PM EDTFLASH FLOOD1 Ssw Pikesville, MDROUTE 129 CLOSED BWETEEN OLD COURT ROAD AND SLADE AVENUE.
Aug 26, 5:43 PM EDTFLASH FLOOD1 Sw Ruxton, MDHIGH WATER AT INTERSECTION OF FALLS RD AND OLD PIMLICO RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
926 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WGUS51 KLWX 261803
FFWLWX
MDC003-005-027-033-510-262200-
/O.NEW.KLWX.FF.W.0058.120826T1803Z-120826T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
203 PM EDT SUN AUG 26 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BALTIMORE COUNTY...  
  NORTHEASTERN PRINCE GEORGES COUNTY...        
  BALTIMORE CITY...
  NORTHWESTERN ANNE ARUNDEL COUNTY...  
  EASTERN HOWARD COUNTY...

* UNTIL 600 PM EDT

* AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL
  RAINFALL AMOUNTS OF UP TO 3 INCHES CAN BE EXPECTED.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE MOST OF 
ANNE ARUNDEL COUNTY AND THE CITY OF BALTIMORE...ALONG WITH THE THE 
WESTERN BALTIMORE SUBURBS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF 
SMALL CREEKS AND STREAMS...URBAN 
AREAS...HIGHWAYS...STREETS...UNDERPASSES AND OTHER DRAINAGE AREAS 
AND LOW LYING SPOTS.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.

LAT...LON 3892 7655 3894 7673 3940 7686 3941 7659

$$

BAJ
3 follow-up statements
651 
WGUS71 KLWX 261916
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 PM EDT SUN AUG 26 2012

MDC033-261922-
/O.CAN.KLWX.FF.W.0058.000000T0000Z-120826T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRINCE GEORGES MD-
316 PM EDT SUN AUG 26 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN PRINCE
GEORGES COUNTY...

LAT...LON 3892 7655 3893 7668 3910 7675 3940 7686
      3941 7659

$$

MDC003-005-027-510-262200-
/O.CON.KLWX.FF.W.0058.000000T0000Z-120826T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-ANNE ARUNDEL MD-HOWARD MD-
316 PM EDT SUN AUG 26 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EAST
CENTRAL HOWARD...NORTHWESTERN ANNE ARUNDEL...WESTERN BALTIMORE CITY
AND SOUTHWESTERN BALTIMORE COUNTIES...

AT 308 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM
VERY HEAVY RAIN. RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN HAVE
ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL
RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ANNE ARUNDEL COUNTY...INCLUDING MILLERSVILLE...AND CROWNSVILLE...
BALTIMORE CITY...INCLUDING UNION SQUARE....
SOUTHWESTERN BALTIMORE COUNTY...INCLUDING LANSDOWNE AND PIKESVILLE...

EXCESSIVE RUNOFF FROM EARLIER VERY HEAVY RAINFALL WILL CONTINUE TO 
CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS... 
HIGHWAYS...STREETS...UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW 
LYING SPOTS.

LAT...LON 3892 7655 3893 7668 3910 7675 3940 7686
      3941 7659

$$

BAJ
555 
WGUS71 KLWX 262043
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
443 PM EDT SUN AUG 26 2012

MDC003-005-027-510-262200-
/O.CON.KLWX.FF.W.0058.000000T0000Z-120826T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-ANNE ARUNDEL MD-HOWARD MD-
443 PM EDT SUN AUG 26 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EAST
CENTRAL HOWARD...NORTHWESTERN ANNE ARUNDEL...BALTIMORE CITY AND
SOUTHWESTERN BALTIMORE COUNTIES...

AT 436 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM 
VERY HEAVY RAIN. 3 TO 5 INCHES OF RAIN HAS BEEN REPORTED ACROSS 
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 
INCH CAN BE EXPECTED FROM HEAVY THUNDERSTORMS MOVING NORTH ACROSS 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...ANNE 
ARUNDEL COUNTY...INCLUDING MILLERSVILLE...AND 
CROWNSVILLE...BALTIMORE CITY...INCLUDING UNION SQUARE....
SOUTHWESTERN BALTIMORE COUNTY...INCLUDING LANSDOWNE AND 
PIKESVILLE... 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3892 7655 3893 7668 3910 7675 3940 7686
      3941 7659

$$

BAJ
916 
WGUS71 KLWX 262204
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EDT SUN AUG 26 2012

MDC003-005-027-510-262214-
/O.EXP.KLWX.FF.W.0058.000000T0000Z-120826T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-ANNE ARUNDEL MD-HOWARD MD-
604 PM EDT SUN AUG 26 2012

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL HOWARD...
NORTHWESTERN ANNE ARUNDEL...BALTIMORE CITY AND SOUTHWESTERN BALTIMORE
COUNTIES...

RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING WAS 
ALLOWED TO EXPIRE.

LAT...LON 3892 7655 3893 7668 3910 7675 3940 7686
      3941 7659

$$

BAJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:10 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Aug 26, 10:10 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1010 AM EDT SUN AUG 26 2012

.SYNOPSIS...
LOW PRESSURE WILL REMAIN WEAKEN OVER THE REGION TODAY BEFORE MOVING
OFF TO THE EAST TONIGHT. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE MONDAY BEFORE PASSING THROUGH TUESDAY. THE BOUNDARY
WILL STALL OUT TO OUR SOUTH DURING THE MIDDLE PORTION OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...SCA EXTENDED THRU 6 PM FOR ALL BUT DC ZONE OF PTMC RVR.

PREV DISC...
A DIFFERENT DAY...A DIFFERENT PHASE OF OUR LOW PRESSURE SYSTEM.
MUCH OF THE PRECIP SURROUNDING THE LOW HAS DISSIPATED AND MOST OF
THE FORCING HAS BEEN CONCENTRATED A SEVERAL SMALLER STRIPES OF
TRAINING CELLS. ONE STRIPE IS ORIENTED SE-NW ALONG THE VA/MD
POTOMAC RVR VLY...THE OTHER STILL STATIONED ACROSS DELMARVA. ONCE
A BATCH OF CELLS W/ MODERATE-HEAVY MOVE ACROSS A POINT
LOCATION...IT MAY NOT BE LONG BEFORE THE NEXT BATCH.

KEEP THIS IN MIND W/ ANY OUTDOOR PLANS TODAY - THAT VERY LOCALIZED
AND RELATIVELY SMALL SHOWERS W/ DROP A QUICK BURST OF HEAVY
RAIN...LASTING FOR ONLY A FEW MINUTES...THEN ANOTHER ROUND MAY
BEGIN SHORTLY THEREAFTER.

AS THE LOW GRADUALLY WEAKENS SINCE IT IS MEANDERING FURTHER INLAND
AND AWAY FROM THE WARMER COASTAL WATER SUPPORT...THE TRAINING
WAVES OF SHOWERS WILL PIVOT AROUND AND CHANGE ORIENTATION. THIS
WILL ALLOW FOR PLACES LIKE DC PROPER AND N CNTRL MD TO POTENTIALLY
RECEIVE SOME RAIN SHOWERS LATER TODAY. CLOSER TO THE CENTER OF THE
LOW WHICH IS OVER THE LOWER SHEN VLY...CONDITIONS WILL BE COOL BUT
MAINLY DRY. PLENTY OF CLOUD COVER FOR THE ENTIRE AREA...THOUGH
SOME PERIODIC BREAKS IN BETWEEN THE RAIN BANDS WILL ALLOW TEMPS TO
CLIMB INTO THE U70S-L80S.

LOCALIZED FLASH FLOODING WILL BE POSSIBLE W/ TRAINING CELLS AND
ESPECIALLY FOR THE URBAN AREAS. SVR POTENTIAL WILL BE LIMITED
MAINLY TO THE ERN SHORE...THOUGH GUSTY WINDS POSSIBLE W/ SOME OF
THE HEAVIER SHOWERS.

THE LOW WILL AGAIN TRANSITION OVERNIGHT...WEAKENING TO WHERE THE
SHOWER ACTIVITY WILL BE LESS WIDESPREAD AND LESS INTENSE. CLOUDY
SKIES WILL KEEP TEMPS MODERATED INTO THE 60S-L70S OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
SURFACE HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC WHILE A COLD
FRONT APPROACHES THE AREA MONDAY FROM THE OHIO VALLEY. A SOUTHERLY
FLOW IN BETWEEN THESE SYSTEMS WILL USHER IN WARM AND HUMID
CONDITIONS MONDAY. MAX TEMPS WILL RANGE FROM THE 70S IN THE
MOUNTAINS TO THE MID AND UPPER 80S ACROSS MOST OTHER LOCATIONS.

MOISTURE FROM THE ATLANTIC WILL COMBINE WITH SURFACE HEATING FOR
LIMITED INSTABILITY...CAUSING POSSIBLE SHOWERS AND T-STORMS. THE
BEST CHANCE FOR T-STORMS WILL BE ACROSS NORTHERN MARYLAND AND FOR
LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS WHERE THERE WILL BE A
LITTLE MORE INSTABILITY. EVEN ACROSS THESE AREAS...MUCH OF THE TIME
WILL TURN OUT DRY.

THE COLD FRONT WILL MOVE INTO THE AREA MONDAY NIGHT. SHOWERS AND
T-STORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT...ESPECIALLY
ACROSS NORTHERN MARYLAND. WARM AND HUMID CONDITIONS WILL PERSIST
MONDAY NIGHT WITH MIN TEMPS RANGING FROM THE MID 60S IN THE
SHENANDOAH VALLEY TO THE LOWER AND MIDDLE 70S IN
WASHINGTON/BALTIMORE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE COLD FRONT WILL PASS THROUGH THE AREA TUESDAY. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE...ESPECIALLY DURING THE AFTERNOON AND
EVENING. THE BOUNDARY WILL STALL OUT TO THE SOUTH FOR WEDNESDAY AND
THURSDAY. MOST AREAS SHOULD TURN OUT DRY DURING THIS TIME. WILL
CONTINUE WITH A SLIGHT CHANCE FOR SHOWERS ACROSS SOUTHERN PORTIONS
OF THE CWA...CLOSER TO THE BOUNDARY. HOWEVER...LATEST GUIDANCE
SUGGESTS THAT EVEN THESE AREAS WILL TURN OUT DRY.

HAVE NOT MADE ANY CHANGES TO THE FORECAST FOR LATE IN THE WEEK INTO
NEXT WEEKEND. THERE IS STILL A HIGH DEGREE OF UNCERTAINTY DURING
THIS TIME...DUE TO THE REMNANTS OF ISAAC.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
GRADUAL IMPROVEMENT IN TERMS OF CIG HEIGHTS OVER THE NEXT FEW HRS.
SKIES WILL REMAIN CLOUDY FOR MOST OF THE DAY...BUT VALUES THIS
AFTERNOON ARE EXPECTED VFR. SOME LOWER CIGS/PATCHY FOG IS POSSIBLE
OVERNIGHT AGAIN.

SCATTERED SHOWERS POSSIBLE AT TERMINAL SITES TODAY AS LOW PRESSURE
MOVES OVERHEAD.

LOW CLOUDS AND FOG WILL CAUSE MVFR/IFR CIGS/VSBYS EARLY MONDAY
MORNING. CIGS/VSBYS WILL IMPROVE BY MONDAY AFTERNOON.
ISOLATED/SCATTERED T-STORMS ARE POSSIBLE IN THE AFTERNOON ESPECIALLY
ACROSS THE EASTERN TERMINALS.

A COLD FRONT WILL PASS THROUGH THE TERMINALS MONDAY NIGHT AND
TUESDAY. MORE SHOWERS AND T-STORMS ARE POSSIBLE...ESPECIALLY
TUESDAY. THE BOUNDARY WILL STALL TO THE SOUTH FOR THE MIDDLE PORTION
OF THE WEEK AND AND VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
A RETURN FLOW IS EXPECTED AROUND HIGH PRESSURE OVER THE ATLANTIC
OCEAN MONDAY THROUGH MONDAY NIGHT. WIND GUSTS WILL BE CLOSE TO SCA
CRITERIA. HAVE CAPPED GUSTS AROUND 15 KNOTS FOR NOW DUE TO THE
RELATIVELY COOLER WATERS. ISOLATED/SCATTERED T-STORMS ARE POSSIBLE
DUE TO LIMITED INSTABILITY.

A COLD FRONT WILL APPROACH THE WATERS MONDAY NIGHT BEFORE PASSING
THROUGH TUESDAY. MORE SHOWERS AND T-STORMS ARE POSSIBLE. T-STORMS
TUESDAY MAY CONTAIN GUSTY WINDS. THE BOUNDARY WILL STALL TO THE
SOUTH OF THE WATERS FOR WEDNESDAY AND THURSDAY.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES ARE BETWEEN HALF AND ONE FT CURRENTLY. THEY ARE
FLUCTUATING BASED ON RELATIVE WIND STRENGTH. WINDS ARE SLACKENING
A BIT THIS MRNG...AS THE PARENT LOW IS WEAKENING FURTHER INLAND.
POSITIVE ANOMALIES ARE STILL EXPECTED TO INCREASE CLOSER TO ONE
FOOT.

THE HIGH TIDE THIS AFTERNOON WILL BE THE LOWER OF THE NEXT TWO
CYCLES...THEREFORE A COASTAL FLOOD ADVISORY HAS NOT BEEN ISSUED AT
THIS TIME. THE SOUTHEAST FLOW WILL CONTINUE TONIGHT. SINCE THE
HIGH TIDE TONIGHT WILL BE THE HIGHER OF THE TWO...MINOR FLOODING
IS POSSIBLE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ530>534-536>543.

&&

UPDATE...GMS
PREV DISCUSSION...LISTEMAA/LASORSA
Hazardous weather outlook, Aug 26, 10:09 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1009 AM EDT SUN AUG 26 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271215-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1009 AM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS WHICH MAY LEAD TO
LOCALIZED FLASH FLOODING TODAY INTO TONIGHT. AN ISOLATED
THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...MAINLY
THIS AFTERNOON AND EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM FOR THE MARYLAND
CHESAPEAKE BAY AND MUCH OF THE TIDAL POTOMAC RIVER.

MINOR COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE LATER
THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271215-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1009 AM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS THIS AFTERNOON AND
EVENING...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 26, 1:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
126 PM EDT SUN AUG 26 2012

MDZ016>018-261815-
CHARLES MD-ST. MARYS MD-CALVERT MD-
126 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORMS TO CONTINUE OVER EASTERN CHARLES...WESTERN
ST. MARYS AND SOUTHWESTERN CALVERT COUNTIES...

AT 126 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF NEWBURG TO COMPTON...MOVING NORTH
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE SHERIDAN POINT...GOLDEN BEACH AND
HALLOWING POINT.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3821 7659 3822 7666 3823 7668 3823 7671
      3832 7696 3859 7693 3850 7655
TIME...MOT...LOC 1726Z 187DEG 13KT 3843 7691 3829 7667

BAJ
Special weather statement, Aug 26, 1:29 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
129 PM EDT SUN AUG 26 2012

MDZ010-014-261800-
ANNE ARUNDEL MD-HOWARD MD-
129 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORM TO AFFECT ANNE ARUNDEL AND HOWARD COUNTIES...

AT 129 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELKRIDGE...
MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE ELKRIDGE...COLUMBIA...AND ELLICOTT CITY.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3927 7679 3926 7678 3926 7677 3920 7668
      3913 7680 3926 7697
TIME...MOT...LOC 1729Z 160DEG 14KT 3918 7677

BAJ
Special weather statement, Aug 26, 1:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
130 PM EDT SUN AUG 26 2012

MDZ009-261800-
MONTGOMERY MD-
130 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORM TO AFFECT MONTGOMERY COUNTY...

AT 130 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DERWOOD...
MOVING NORTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE GAITHERSBURG...MONTGOMERY VILLAGE...
GERMANTOWN...BOYDS AND DAMASCUS.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3932 7717 3929 7714 3927 7712 3909 7703
      3905 7722 3925 7739 3930 7728 3931 7727
      3934 7719
TIME...MOT...LOC 1730Z 152DEG 16KT 3913 7719

BAJ
Special weather statement, Aug 26, 1:33 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
133 PM EDT SUN AUG 26 2012

MDZ013-014-261815-
PRINCE GEORGES MD-ANNE ARUNDEL MD-
133 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORMS TO CONTINUE TO AFFECT EASTERN PRINCE GEORGES
AND ANNE ARUNDEL COUNTIES...

AT 133 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RIVA TO 5 MILES SOUTH OF PRINCE GEORGES STADIUM...
MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE PAROLE...PRINCE GEORGES STADIUM...
CROWNSVILLE...BOWIE...CROFTON...MILLERSVILLE...ODENTON AND GAMBRILLS.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3878 7651 3874 7662 3876 7662 3877 7664
      3875 7667 3876 7669 3905 7683 3913 7654
      3889 7647 3887 7650 3884 7648
TIME...MOT...LOC 1733Z 158DEG 12KT 3894 7658 3888 7672

BAJ
Special weather statement, Aug 26, 1:34 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
134 PM EDT SUN AUG 26 2012

MDZ013-016-261815-
CHARLES MD-PRINCE GEORGES MD-
134 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORM TO AFFECT NORTHEASTERN CHARLES AND
SOUTHEASTERN PRINCE GEORGES COUNTIES...

AT 134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF AQUASCO...MOVING NORTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE MARLTON.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3875 7695 3877 7671 3856 7669 3854 7681
TIME...MOT...LOC 1734Z 152DEG 12KT 3862 7676

BAJ
Special weather statement, Aug 26, 1:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
138 PM EDT SUN AUG 26 2012

MDZ003-WVZ052-261815-
WASHINGTON MD-BERKELEY WV-
138 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORM TO AFFECT WASHINGTON AND NORTHERN BERKELEY
COUNTIES...

AT 137 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
FALLING WATERS...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE HALFWAY...CONOCOCHEAGUE...BIG SPRING...
CLEAR SPRING AND WARRENTON.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3952 7770 3948 7793 3973 7805 3973 7776
TIME...MOT...LOC 1737Z 165DEG 17KT 3957 7784

BAJ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:55 PM EDTCoastal Flood AdvisoryLWXAnne Arundel8 hr
Aug 26, 5:37 AM EDTSpecial Weather StatementLWXAnne Arundel23 min
Aug 26, 6:20 AM EDTSpecial Weather StatementLWXAnne Arundel, Baltimore, City of Baltimore40 min
Aug 26, 7:32 AM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore73 min
Aug 26, 7:38 AM EDTFlash Flood WarningLWXBaltimore, City of Baltimore115 min
Aug 26, 11:52 AM EDTTornado WarningLWXCharles38 min
Aug 26, 12:26 PM EDTSpecial Weather StatementLWXSaint Mary's34 min
Aug 26, 12:38 PM EDTSpecial Weather StatementLWXBaltimore37 min
Aug 26, 12:49 PM EDTSpecial Weather StatementLWXCharles26 min
Aug 26, 12:51 PM EDTTornado WarningLWXBaltimore24 min
Aug 26, 12:52 PM EDTSpecial Weather StatementLWXPrince George's23 min
Aug 26, 1:00 PM EDTSpecial Weather StatementLWXCalvert30 min
Aug 26, 1:03 PM EDTSpecial Weather StatementLWXCharles27 min
Aug 26, 1:11 PM EDTSpecial Weather StatementLWXPrince George's34 min
Aug 26, 1:23 PM EDTSpecial Weather StatementLWXBaltimore52 min
Aug 26, 1:26 PM EDTSpecial Weather StatementLWXCalvert49 min
Aug 26, 1:29 PM EDTSpecial Weather StatementLWXHoward31 min
Aug 26, 1:30 PM EDTSpecial Weather StatementLWXMontgomery30 min
Aug 26, 1:33 PM EDTSpecial Weather StatementLWXAnne Arundel42 min
Aug 26, 1:34 PM EDTSpecial Weather StatementLWXPrince George's41 min
Aug 26, 1:38 PM EDTSpecial Weather StatementLWXWashington37 min
Aug 26, 1:52 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore53 min
Aug 26, 2:15 PM EDTSpecial Weather StatementLWXBaltimore45 min
Aug 26, 2:17 PM EDTSpecial Weather StatementLWXMontgomery43 min
Aug 26, 2:25 PM EDTFlash Flood WarningLWXBaltimore7 hr
Aug 26, 2:31 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery30 min
Aug 26, 2:35 PM EDTSpecial Weather StatementLWXCarroll40 min
Aug 26, 2:42 PM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more7 hr
Aug 26, 2:49 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore41 min
Aug 26, 2:54 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, City of Baltimore4 hr
Aug 26, 2:57 PM EDTSpecial Weather StatementLWXSaint Mary's33 min
Aug 26, 3:02 PM EDTSpecial Weather StatementLWXFrederick28 min
Aug 26, 3:26 PM EDTSpecial Weather StatementLWXCalvert, Charles49 min
Aug 26, 3:28 PM EDTSpecial Weather StatementLWXFrederick47 min
Aug 26, 4:03 PM EDTSpecial Weather StatementLWXCharles27 min
Aug 26, 4:14 PM EDTSpecial Weather StatementLWXPrince George's61 min
Aug 26, 4:31 PM EDTSpecial Weather StatementLWXAnne Arundel29 min
Aug 26, 4:38 PM EDTSpecial Weather StatementLWXCalvert37 min
Aug 26, 4:40 PM EDTSpecial Weather StatementLWXHoward, City of Baltimore35 min
Aug 26, 5:03 PM EDTSpecial Weather StatementLWXCarroll, Frederick, Howard, Montgomery42 min
Aug 26, 5:05 PM EDTSpecial Weather StatementLWXCalvert, Saint Mary's70 min
Aug 26, 5:16 PM EDTFlash Flood WarningLWXCalvert4 hr
Aug 26, 5:34 PM EDTSpecial Weather StatementLWXCalvert41 min
Aug 26, 6:46 PM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Saint Mary's, City of Baltimore20 hr
Aug 26, 7:02 PM EDTSpecial Weather StatementLWXCalvert43 min
Aug 26, 7:15 PM EDTSpecial Weather StatementLWXSaint Mary's30 min
Aug 26, 7:37 PM EDTFlash Flood WarningLWXSaint Mary's2 hr

Nearby

Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.